Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 239, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2006, 1:48 AM CDT for Lawrence County, Lewis County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2006, 1:48 AM CDT (06:48 UTC)
- Expired
- May 26, 2006, 2:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Lawrence County, TN, Lewis County, TN
The radar
The Nashville radar (KOHX), 124 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 12:53 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1906 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 260648
SVROHX
TNC099-101-260730-
/O.NEW.KOHX.SV.W.0239.060526T0648Z-060526T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
148 AM CDT FRI MAY 26 2006
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF LAWRENCEBURG
LEWIS COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF HOHENWALD
* UNTIL 230 AM CDT
* AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6
MILES SOUTHEAST OF HOHENWALD...AND MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
9 MILES NORTHEAST OF LAWRENCEBURG BY 220 AM CDT
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3508 8752 3531 8758 3541 8756 3542 8759
3558 8763 3558 8733 3554 8728 3552 8726
3546 8730 3543 8721 3507 8723
$$
BOYD1 follow-up statement
000
WWUS54 KOHX 260717
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
217 AM CDT FRI MAY 26 2006
TNC101-260727-
/O.CAN.KOHX.SV.W.0239.000000T0000Z-060526T0730Z/
LEWIS TN-
217 AM CDT FRI MAY 26 2006
...THE SEVERE THUNDERSTORM WARNING FOR LEWIS COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR TENNESSEE.
LAT...LON 3510 8751 3512 8752 3526 8756 3538 8756
3541 8754 3539 8753 3546 8745 3546 8733
3543 8721 3508 8723 3508 8746
$$
TNC099-260730-
/O.CON.KOHX.SV.W.0239.000000T0000Z-060526T0730Z/
LAWRENCE TN-
217 AM CDT FRI MAY 26 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR LAWRENCE COUNTY...
AT 214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ETHRIDGE...OR ABOUT 7 MILES NORTH OF LAWRENCEBURG...
MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LORETTO.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR TENNESSEE.
LAT...LON 3510 8751 3512 8752 3526 8756 3538 8756
3541 8754 3539 8753 3546 8745 3546 8733
3543 8721 3508 8723 3508 8746
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:08 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, May 25, 10:08 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1008 PM CDT THU MAY 25 2006 .UPDATE...LOW PRESSURE OVER GREAT LAKES WITH TRAILING COLD FRONT SLOWLY APPROACHING IN/EVV/SGF. SECONDARY BOUNDARY OVER NORTH IL/IA. AHEAD OF FIRST BOUNDARY...NUMEROUS STRONG TO SEVERE THUNDERSTORMS WERE RUMBLING ACROSS KY. INDIVIDUAL CELLS MOVING MAINLY EAST WITH ACTIVITY GRADUALLY SHIFTING TOWARD MID TN. SEVERE WX HAS BEEN MAINLY IN FORM OF LARGE HAIL...BUT SOME STORMS SHOWING STRONG ROTATION. WE EXPECT SOME STRONGLY ROTATING SUPERCELLS TO MOVE INTO NORTH MID TN NEXT COUPLE OF HOURS. EVENING SOUNDING SHOWS GOOD INSTABILITY AND CONDITION STILL QUITE WARM AND HUMID...SO EXPECT ACTIVITY TO REMAIN STRONG TO SEVERE FOR SEVERAL HOURS YET ACROSS NORTH HALF OF MID TN. WOULD NOT BE SURPRISED IF ANOTHER WATCH BOX IS NEEDED OVERNIGHT...PROBABLY SVR WATCH. STORMS WILL BECOME MORE LINEAR AND GRADUALLY DIMINISH VERY LATE IN THE NIGHT. HIGH POPS ARE IN THE FORECAST AND SEVERE POTENTIAL IS MENTIONED ALL ZONES. FORECAST IS ON TRACK AND UPDATES WILL BE ISSUED MAINLY FOR WATCH CHANGES. && .PREV DISCUSSION... (ISSUED 331 PM CDT THU MAY 25 2006) DISCUSSION... STRONG LOW PRESSURE CENTER CONTINUES OVER THE GREAT LAKES MOVING SLOWLY EASTWARD. ASSOCD FRONT EXTENDS SWWD FROM THE LOW INTO THE SRN PLAINS. SWLY SFC FLOW CONTINUES OVER THE AREA WITH EXTENSIVE LOW LEVEL MOISTURE. SEVERAL SFC BOUNDARIES NOTED OVER THE MIDSTATE AND WILL LIKELY SERVE AS FIRING POINTS FOR CURRENT AND FUTURE CONVECTIONS. WENT A BIT HIGHER THAN MOS TONIGHT FOR POPS DUE TO THE EXTENSIVE MOISTURE AND THE RELATIVELY UNSTABLE ATMOSPHERE. TIME SECTIONS OVER THE AREA INDICATE A LARGE SLUG OF DRY AIR WILL MOVE IN OVER THE AREA TOMORROW WITH RH BELOW 10% IN MANY PLACES ABOVE 700 MB. POPS ARE REDUCED TO AROUND 20-40 PCT FOR FRI AND 10-20 PCT FRI NIGHT. AS THE GREAT LAKES SFC LOW MOVES ON TO THE EAST...SLY FLOW WILL CONTINUE OVER THE AREA...BUT THE MID LEVEL SUPPORT WILL DEVELOP MUCH FURTHER NORTH AND WEST. THUS POPS WILL BE A BIT LOWER AND MORE DIURNAL IN NATURE. MOS TEMPS AND POPS ARE IN REASONABLE AGREEMENT WITH NO SIGNIFICANT DEVIATIONS PLANNED. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, May 25, 5:30 AM CDT, 20 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU MAY 25 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-261030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE WEATHER BOTH TODAY AND TONIGHT... WITH THE MOST LIKELY TIME FRAME BEING THIS AFTERNOON...AND AFTER MIDNIGHT TONIGHT. THE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO AFFECT THE MID STATE AGAIN FRIDAY. AGAIN...SOME COULD PRODUCE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THE SEVERE WEATHER EXPECTED... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT THIS TIME. GIRODO
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:30 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 45 min |
| May 25, 10:12 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 33 min |
| May 25, 10:23 PM CDT | Severe Thunderstorm Warning | OHX | Houston | 26 min |
| May 25, 11:30 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 15 min |
| May 26, 12:14 AM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 31 min |
| May 26, 12:23 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 37 min |
| May 26, 2:23 AM CDT | Severe Thunderstorm Warning | OHX | Marshall | 37 min |
| May 26, 5:53 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 37 min |
| May 26, 6:16 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 29 min |
| May 26, 6:30 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 30 min |
| May 26, 6:40 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 35 min |
| May 26, 6:50 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.